Florida, 2004Lightning Strike in Florida, June 15, 2004
June 15, 2004 · NWS MLB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 15, 1:30 PM EST, 30 minutes earlier.
Area forecast discussion, Jun 15, 1:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT TUE JUN 15 2004
.DISCUSSION...SEA BREEZE BOUNDARY MAKING GOOD PROGRESS INLAND AT MID
AFTERNOON...ESPECIALLY OVER SOUTHERN COUNTIES WHERE IT WAS REACHING
INTO EASTERN SECTIONS OF INTERIOR COUNTIES. ISOLATED SHOWERS MOVING
ONSHORE SOUTHERN COASTAL SECTIONS WITH PERSISTENT AREA OF SHOWERS
MOVING WEST FROM CONVERGENT AREA IN BAHAMA BANK REGION. A FEW SHOWERS
AND STORMS HAVE ALSO DEVELOPED FARTHER WEST OVER THE INTERIOR WHERE
LINGERING THICK CIRRUS THIS MORNING RESULTED IN A GOOD DIFFERENTIAL
HEATING BOUNDARY TO HELP FOCUS STORMS.
THROUGH TONIGHT...LIGHT E-SE FLOW THROUGH H5 WILL RESULT IN A SLOW
STORM DRIFT TO THE W-NW. HIGHEST CONCENTRATION OF LATE AFTN/EVENING
SHOWERS AND STORMS WILL OCCUR OVER NORTHERN INTERIOR SECTIONS OF EC
FL AS NUMEROUS BOUNDARY INTERACTIONS TAKE PLACE. 15Z CAPE SOUNDING
STILL HAD PWATS OVER TWO INCHES AND WAS WARM ALOFT WITH -5C AT
H5...SO COUPLED WITH THE VERY WEAK WIND FIELDS...HEAVY RAINFALL
STILL THE PRIMARY THREAT...ESPECIALLY INTERIOR SECTIONS THAT HAVE
BEEN RAIN SOAKED OVER THE PAST FEW DAYS AND WILL BE MORE PRONE TO
FLOODING WITH ADDITIONAL RAINFALL. EVEN AFTER HEAVIEST RAINS START
TO TAPER OFF AROUND SUNSET...AREA SHOULD DEBRIS OUT INTO LARGE
STRATIFORM AREA OF LIGHT/MODERATE RAIN THAT WILL PERSIST FOR A FEW
MORE HOURS...AS OCCURRED PAST COUPLE OF EVENINGS.
WED-SAT...LOW LEVEL RIDGE AXIS REMAINS ANCHORED NORTH OF THE REGION
PROMOTING A SYNOPTIC SCALE EASTERLY FLOW THROUGH LATE WEEK...THEN
WILL SETTLE SOUTH TO CENTRAL FLORIDA FRI/SAT. MEANWHILE...A MID LEVEL
ANTICYCLONE WILL PERSIST TO THE N/NW...ALLOWING SEVERAL DAYS OF
NORTHEAST STEERING FLOW ACROSS THE CWA. THE DEEP/MOIST LAYER AIRMASS
OF RECENT DAYS WILL BE REPLACED TEMPORARILY WITH PRECIPITABLE WATER
VALUES NEARLY A HALF INCH LESS...GENERALLY 1.6-1.8 INCHES MID WEEK.
ONSHORE GRADIENT FLOW WILL BE REINFORCED BY THE SEA BREEZE
COMPONENT NEXT SEVERAL AFTERNOONS...LEADING TO GREATEST DIURNAL
RAIN/STORM PROSPECTS OVER THE INTERIOR...WITH LESSER OVERALL COVERAGE
THAN RECENT SEVERAL DAYS...AS IS NORMAL WITH NORTHEAST STEERING FLOW.
ALTHOUGH SOME INTERIOR LOCATIONS MAY STILL EXPERIENCE LOCALLY HEAVY
RAINFALL...DURATIONS SHOULD BE MINIMAL AS STORM MOTION INCREASES. A
RETURN TO HIGHER MOISTURE LEVELS EXPECTED BY LATE IN THE WEEK WITH A
SLIGHT INCREASE OF POPS...HIGHEST INLAND.
SUN-TUE...SUNDAY SHOULD BE A TRANSIION DAY AS THE FLOW REGIME
BEGINS TO REVERT FROM AN ONSHORE TO OFFSHORE COMPONENT AS THE DEEP
LAYER RIDGE SINKS SOUTHWARD AND A MID LEVEL TROUGH SLOWLY ADVANCES
TOWARD THE ATLANTIC SEABOARD. WILL INDICATE A UNIFORM COVERAGE OF
SCATTERED AFTERNOON/EVENING POPS SUNDAY GIVEN THE WEAK ENVIRONMENTAL
FLOW. ONSET OF SOUTHWEST FLOW LIKELY BY EARLY NEXT WEEK...WITH
MOISTURE RETURNING TO ABOVE NORMAL LEVELS AS LOW LEVEL TROUGH AXIS
SETTLES TOWARD THE GA/FL BORDER. HAVE DEPICTED HIGHEST DAYTIME STORM
COVERAGE...A LITTLE ABOVE CLIMO...FOR THE EAST COAST WHERE SEA
BREEZE BOUNDARY CONVERGENCE SHOULD MAXIMIZE. IF LATER MODEL CYCLES
TREND TOWARD LESS AMPLITUDE OF TROUGH AND LOWER AVAILABILITY OF DEEP
MOISTURE...MAY NEED TO BACK POPS DOWNWARD AREAWIDE TO OR A LITTLE
BELOW CLIMO.
&&
.MARINE...NO HIGHLIGHTS THROUGH SUNDAY. LIGHT ONSHORE WINDS WILL
BECOME MORE SOUTHERLY OVER THE WEEKEND AS THE RIDGE AXIS DROPS
SOUTHWARD. DAILY SEA BREEZE CIRCULATIONS WILL REINFORCE THE WEAK
PRE EXISTING ONSHORE FLOW. SMALL RESIDUAL SWELL STILL OBSERVED AT
CANAVERAL BUOYS...AND WILL CONTINUE TO HOLD COMBINED SEAS SLIGHTLY
HIGHER THAN CONTRIBUTION FROM WIND ALONE INTO WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 88 73 88 / 20 30 20 30
MCO 74 91 73 91 / 30 50 30 40
MLB 74 88 73 88 / 20 30 20 30
VRB 74 88 73 88 / 20 30 20 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...GLITTO
LONG TERM...SPRATT
Hazardous weather outlook, Jun 15, 4:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
152000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
500 AM EDT TUE JUN 15 2004
.DAY ONE...TODAY
...THUNDERSTORM IMPACT...
ABUNDANT ATMOSPHERIC MOISTURE WILL ONCE AGAIN LEAD TO SCATTERED TO
NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS OVER INTERIOR SECTIONS.
THE INITIAL FOCUS FOR ISOLATED STORMS WILL BE THE INLAND MOVING EAST
COAST SEA BREEZE BOUNDARY...BUT BY LATE AFTERNOON NUMEROUS OUTFLOW
BOUNDARY INTERACTIONS OVER THE INTERIOR WILL INCREASE THE COVERAGE OF
STORMS. A FEW STRONG STORMS WITH FREQUENT LIGHTNING STRIKES AND WIND
GUSTS TO 40 MPH WILL BE POSSIBLE.
...FLOOD IMPACT...
SLOW STORM MOVEMENT WILL ALLOW FOR 2 TO 3 INCH RAIN AMOUNTS IN ABOUT
AN HOUR AT A FEW INTERIOR LOCATIONS. THIS WILL RESULT IN
CONSIDERABLE PONDING OF WATER IN POORLY DRAINED AREAS...PARTICULARLY
ON ROADWAYS.
...RIP CURRENT IMPACT...
A NORTHEAST SWELL IS EXPECTED TO INCREASE THE SEAWARD PULL OF RIP
CURRENTS. THE GREATEST DANGER IS USUALLY NEAR THE LOW TIDE WHICH
WILL OCCUR DURING THE EARLY AFTERNOON. CHECK WITH THE BEACH
PATROL ABOUT OCEAN DANGERS...AND ALWAYS SWIM NEAR A LIFEGUARD.
...WATERSPOUT IMPACT...
LIGHT WINDS AND ABUNDANT MOISTURE MAY LEAD TO ISOLATED WATERSPOUTS.
THE GREATEST CHANCE SHOULD BE DURING THE MORNING HOURS AS SHOWERS
RAPIDLY DEVELOP ALONG CLOUD BOUNDARIES OVER THE OCEAN OR INTRACOASTAL
WATERWAY...PARTICULARLY AROUND CAPE CANAVERAL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY.
STORMS ARE EXPECTED TO MAINLY BE OVER THE INTERIOR THROUGH THE END OF
THE WEEK...THEN COASTAL SECTIONS SHOULD START TO HAVE INCREASED
CHANCES OVER THE WEEKEND. THE MAIN HAZARDS WITH STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICPATED TODAY.
LASCODY
Lightning, Seminole
- When
- June 15, 2:00 PM EST
- Where
- Seminole County, Lake Mary
- Injuries
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 28.717, -81.236 (the zone’s center; the record gives no point)
A power company worker was injured by a lightning strike while working on power lines.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418116.